Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 9, 2021, 7:47 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 9, 2021, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WWUS81 KBOX 092347
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Fri Jul 9 2021
CTZ002-003-100030-
Hartford CT-Tolland CT-
747 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS DEVELOPING...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 7 miles northeast of Torrington, moving east at 25
mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, South Windsor, Simsbury, Bloomfield, Avon, Suffield, East
Longmeadow, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4201 7302 4202 7281 4200 7280 4200 7277
4202 7276 4203 7261 4202 7259 4204 7250
4177 7247 4178 7302 4180 7301 4181 7295
4188 7295 4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 2347Z 264DEG 23KT 4188 7300
$$
BelkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 5:02 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 9, 5:02 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
502 PM EDT Fri Jul 9 2021
.SYNOPSIS...
With Elsa departing, the weather across the region for the
weekend and through much of next week will feature fairly
typical summer conditions, with scattered mainly afternoon
showers or thunderstorms most days. Seasonable temperatures
over the weekend will begin to trend upward by mid week, with
hot and humid conditions expected by then. .
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
445 pm update...
Bye Elsa. No desire to keep you hanging around and we are fine
with letting you go. It has transitioned into an extra-
tropical system and is quickly pushing away from the region. All
tropical headlines have come down. Our forecasts worked out
pretty well, with the strongest of winds primarily across the
southeast portion of our forecast area. Of course, a swath of
heavy rain -- lots of 2-4" reports -- from central CT over into
northeastern MA. As all that rain works it's way into the river
system, we will be watching for river rises, with some expected
to go into flood.
Near term concern will be convection bubbling up to our west
across New York state. Some hi-res guidance, especially the
HRRR, is suggesting that the convection will hold together and
trek across parts of the area, primarily south of I-90/Mass Pike
this evening into the post- midnight hours. Used a blend of
guidance to paint in 25-40% PoPs for that area. Not concerned
about severe weather, however the airmass is still very juiced,
so local downpours are the main threat from the convection.
Given all the rain that we received today, the soils are
saturated, so localized flooding could occur quickly. Not enough
confidence to continue the flash flood watch, but something we
will be watching closely. Apparently no rest for the weary.
Otherwise guidance suggests we'll have some low clouds and fog
developing overnight. Given the moist airmass and relatively
light winds overnight, I don't see any reason to disagree, so
have patchy fog mentioned. &&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
445 pm update...
Relatively tranquil, at least compared to today. Near normal
temperatures, but still a touch of humid conditions, especially
southern areas. Hi-res models show some surface based
instability developing along with some convection. Stuck with a
blend of guidance and have some 30-40% PoPs across the region,
especially central and eastern areas. Basically a typical summer
day situation. Quiet Saturday night with lows dropping into the
lower to mid 60s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
430 AM update...
Highlights
* Unsettled with scattered showers and storms most days. Best chance
for widespread precipitation is late Sunday into Monday.
* Seasonable temperatures into early next week. Temperatures
trending upward for mid to late week.
Ridge axis builds into the eastern Great Lakes on Sunday, but will
have a cutoff low situated over the Mid to Upper Mississippi River
Valley. Heights will continue to rise into early next week, but have
some uncertainty with how quickly the cutoff lifts out. Should see
several shortwaves eject into the region from the cutoff into early
next week. Less certain how things evolve mid to late in the week
given the differences with respect to the cutoff lifting out. Should
see increasing southwesterly flow, which will bring warmer air into
southern New England.
Sunday through Monday...
Confidence in the forecast higher during this timeframe given there
is pretty good model agreement. Ridge axis builds into the region on
Sunday into Monday. The first shortwave lifts into southern New
England on Sunday and slowly lifts into northern New England by late
Monday. Will have a frontal boundary south of the region that
becomes a warm front and begins lifting northward on Sunday. The
front may still remain nearby or south of the region on Monday.
Have kept slight chance to chances of precipitation on Sunday with
the ridge building overhead and shortwave energy lifting in.
Thinking there will be better opportunities late on Sunday through
Monday with the frontal boundary closer to southern New England.
Will have better upper level support being in the equatorward
entrance region late on Sunday into early Monday where have chances
to likely precip. Given the prolonged southwesterly flow will have a
surge of 1.5-2.25 inch PWATS late on Sunday into Monday. Given warm
cloud layer depths are between 3.5-4.5 km could have some heavy rain
with any showers/storms. Nearly identical temperature wise on Sunday
and Monday with 925 hPa temperatures between 16-18 Celsius. Highs
around seasonable with readings in the mid 70s to the low 80s.
Tuesday through Thursday...
Daily chances of isolated to scattered showers and thunderstorms
across the region during this window. Should see the warm frontal
boundary lift through on Tuesday and should be within the warm
sector for Wednesday/Thursday. Don't appear to be any washouts in
this timeframe, but will have increasing instability. Deep layer
shear appears to be limited, so not anticipating an organized
convective threat at this point in time. High temperatures in the
80s for Wednesday and Thursday with 925 hPa temps between 20-25
Celsius.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z Update
Overall moderate confidence.
Elsa is quickly moving across SE MA as I type this sentence.
Strongest winds have remained southeast of the center. Expecting
the band of rain to move off the east coast of MA about 22z, and
similarly the stronger winds will be diminishing over the next
4-6 hours. As the rain ends, we will see a mix of MVFR and VFR
conditions into the evening. Can't rule out a few showers
developing across far western MA and CT prior to 00z. Guidance
suggest a few of these showers will trek across the southern
part of the area overnight, so have low probabilities of rain in
the forecast overnight. Net result from a TAF perspective is the
mention of VCSH in a few of the TAFs.
Main forecast problem overnight is the development of low clouds
and fog. Most guidance suggests pretty widespread development of
stratus and fog -- some with LIFR conditions. Kept it to IFR for
most areas, with 1-3SM visibilities and ceilings below 800ft.
But it may not be that bad. Or it might be worse. Future
forecasts will hopefully fine tune these details.
We should see IFR/MVFR conditions lift to VFR tomorrow morning
in most areas, though IFR with low clouds should continue much
of the day for coastal locations like ACK, FMH and HYA. Light
winds should give way to onshore sea breezes by late morning.
KBOS TAF...moderate confidence in TAF. Conditions will rapidly
improve by about 22z. Uncertainty in the development of fog and
low clouds overnight. Sea breeze should develop by 15z Saturday.
KBDL TAF...Moderate confidence. Potential for brief shower or
thunderstorm between 21-02z. Uncertainty in the development of
fog and low clouds overnight.
Outlook /Sunday through Wednesday/...
Sunday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Sunday Night through Monday: Mainly MVFR, with areas VFR
possible. Chance SHRA.
Monday Night: Mainly MVFR, with local VFR possible. SHRA.
Tuesday: Mainly MVFR, with local VFR possible. Chance SHRA.
Tuesday Night: Mainly MVFR, with local IFR possible. Chance
SHRA.
Wednesday: Mainly MVFR, with local IFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Conditions will be improving overnight and Saturday. Will still
take some time for the seas to calm down, so a Small Craft
Advisory will be hoisted for the overnight hours. Generally
light winds Saturday and Saturday night
Outlook /Sunday through Wednesday/...
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Sunday Night through Monday: Winds less than 25 kt. Seas
locally approaching 5 ft. Chance of rain showers.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Rain showers likely.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Tuesday Night through Wednesday: Winds less than 25 kt. Areas
of seas approaching 5 ft. Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 PM EDT this afternoon for CTZ002>004.
MA...Tropical Storm Warning for MAZ007-013>024.
Flash Flood Watch until 4 PM EDT this afternoon for MAZ002>021-
026.
RI...Tropical Storm Warning for RIZ001>008.
Flash Flood Watch until 4 PM EDT this afternoon for RIZ001>007.
MARINE...Tropical Storm Warning for ANZ230>237-250-251-254>256.
&&
SYNOPSIS...Nash
NEAR TERM...Nash
SHORT TERM...Nash
LONG TERM...BL/BW
AVIATION...BW/Nash
MARINE...BW/NashHazardous weather outlook, Jul 9, 7:18 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 718 PM EDT Fri Jul 9 2021 CTZ002>004-MAZ002>024-026-RIZ001>007-102330- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 718 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Will need to be concerned about lingering flooding issues, especially if there is more heavy rainfall from showers arriving from the west. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Will need to monitor area waterways closely this weekend as we continue to dry out from the rainfall of Elsa. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-102330- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 718 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 9, 2:06 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
206 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA BROADCAST MEDIA
MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
CONFIRMS.
&&
EVENT NUMBER BOX2102647
GAUCHERLocal storm report, Jul 9, 2:09 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
209 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD MILLBURY 42.19N 71.76W
07/09/2021 WORCESTER MA LAW ENFORCEMENT
ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102648
GAUCHERLocal storm report, Jul 9, 2:11 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
211 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TROPICAL STORM MEDWAY 42.13N 71.40W
07/09/2021 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
STREET.
&&
EVENT NUMBER BOX2102649
GAUCHERLocal storm report, Jul 9, 2:12 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
212 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLOOD WINTHROP 42.38N 70.98W
07/09/2021 SUFFOLK MA AMATEUR RADIO
FRANKLIN STREET CLOSED DUE TO FLOODING.
1024 AM TROPICAL STORM FAIRHAVEN 41.64N 70.90W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
TREE LIMB DOWN ON WIRES NEAR WASHINGTON STREET AT
WALNUT STREET. REPORTED BY AMATEUR RADIO.
1050 AM TROPICAL STORM PLYMOUTH 41.96N 70.68W
07/09/2021 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ACROSS M ROAD, WHICH CONNECTS RT. 3 AND 3A.
1100 AM TROPICAL STORM FALL RIVER 41.71N 71.11W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
LARGE BRANCH DOWN ON BOWEN ST AT SLADE STREET THAT
REQUIRED DPW TO REMOVE FROM ROAD. REPORTED BY AMATEUR
RADIO.
1105 AM TROPICAL STORM DARTMOUTH 41.57N 71.00W
07/09/2021 BRISTOL MA FIRE DEPT/RESCUE
LARGE TREE AND WIRES DOWN AT SUNVIEW TERRACE. REPORTED
BY AMATEUR RADIO.
1105 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
TREE AND POWER LINES DOWN ON GARDNER STREET. REPORTED
BY AMATEUR RADIO.
1124 AM TROPICAL STORM MASHPEE 41.65N 70.48W
07/09/2021 BARNSTABLE MA LAW ENFORCEMENT
LARGE TREE DOWN ON WIRES IN THE AREA OF ASHUMET AVE.
REPORTED BY AMATEUR RADIO.
1128 AM TROPICAL STORM WESTPORT 41.67N 71.10W
07/09/2021 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ON HIXBRIDGE ROAD.
1147 AM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA FIRE DEPT/RESCUE
SOUTHGATE STREET BETWEEN SOUTHBRIDGE STREET AND GARDNER
STREET IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR
RADIO.
1203 PM FLOOD NEWTON 42.33N 71.21W
07/09/2021 MIDDLESEX MA FIRE DEPT/RESCUE
ALBERMARLE ROAD FROM CRAFTS STREET TO WATERTOWN STREET
IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR RADIO.
1205 PM TROPICAL STORM ORLEANS 41.79N 70.00W
07/09/2021 BARNSTABLE MA AMATEUR RADIO
TREE DOWN IN THE AREA OF THE 200 BLOCK OF ROUTE 28.
1205 PM FLOOD LYNN 42.47N 70.96W
07/09/2021 ESSEX MA LAW ENFORCEMENT
CARS STUCK IN STREET FLOODING ON THE ROUTE 107 BRIDGE.
REPORTED BY AMATEUR RADIO.
1209 PM FLOOD SHARON 42.12N 71.18W
07/09/2021 NORFOLK MA LAW ENFORCEMENT
CANTON STREET UNDERPASS IS BEING CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
1214 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA AMATEUR RADIO
CAMBRIDGE STREET FROM QUINSIGAMOND AVE TO MCKEON ROAD
CLOSED DUE TO FLOODING.
1215 PM FLOOD MELROSE 42.45N 71.06W
07/09/2021 MIDDLESEX MA LAW ENFORCEMENT
SYLVAN STREET FROM MAIN TO MOUNT VERNON STREET CLOSED
DUE TO FLOODING. REPORTED BY AMATEUR RADIO.
1222 PM FLOOD FRAMINGHAM 42.31N 71.44W
07/09/2021 MIDDLESEX MA AMATEUR RADIO
GATES ROAD NEAR PARKER IS IMPASSABLE DUE TO FLOODING
AND IS CLOSED. CAR STUCK IN STREET FLOODING AT ROUTE 9
AND ROUTE 126.
1234 PM FLOOD PEABODY 42.53N 70.97W
07/09/2021 ESSEX MA AMATEUR RADIO
WALNUT STREET CLOSED DUE TO FLOODING.
1237 PM TROPICAL STORM YARMOUTH 41.71N 70.23W
07/09/2021 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON WEST YARMOUTH ROAD AT BUCK ISLAND ROAD.
0100 PM FLOOD DANVERS 42.57N 70.95W
07/09/2021 ESSEX MA AMATEUR RADIO
FLOODING BETWEEN 30 AND 40 SHERWOOD AVE, ROAD CLOSED.
0105 PM TROPICAL STORM DENNIS 41.73N 70.20W
07/09/2021 BARNSTABLE MA FIRE DEPT/RESCUE
CENTER STREET AT ROUTE 28, WIRES DOWN. SECOND LOCATION
ON CENTER STREET, TREE AND WIRES DOWN BLOCKING A
DRIVEWAY. REPORTED BY AMATEUR RADIO.
0125 PM TROPICAL STORM BOURNE 41.73N 70.61W
07/09/2021 BARNSTABLE MA LOCAL OFFICIAL
PLYMOUTH HEIGHTS ROAD AT DEACONESS LANE CLOSED BECAUSE
OF A TREE DOWN, PER BOURNE DPW. REPORTED BY AMATEUR
RADIO.
0128 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA AMATEUR RADIO
HIGGINS STREET AT EAMES ROAD FLOODED AND IMPASSABLE.
0135 PM TROPICAL STORM YARMOUTH 41.71N 70.23W
07/09/2021 BARNSTABLE MA FIRE DEPT/RESCUE
LARGE OAK TREE DOWN ON WIRES AND HOUSE ON NORTH MAIN
STREET, NEAR MARLIN WAY. REPORTED BY AMATEUR RADIO.
0140 PM TROPICAL STORM MEDWAY 42.13N 71.40W
07/09/2021 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
STREET.
0147 PM FLOOD MILLBURY 42.19N 71.76W
07/09/2021 WORCESTER MA LAW ENFORCEMENT
ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
0200 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA BROADCAST MEDIA
MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
CONFIRMS.
&&
EVENT NUMBER BOX2102624 BOX2102625 BOX2102629 BOX2102626 BOX2102627
BOX2102628 BOX2102630 BOX2102631 BOX2102632 BOX2102638 BOX2102633
BOX2102639 BOX2102640 BOX2102635 BOX2102641 BOX2102634 BOX2102637
BOX2102636 BOX2102645 BOX2102642 BOX2102643 BOX2102644 BOX2102646
BOX2102649 BOX2102648 BOX2102647
GaucherLocal storm report, Jul 9, 2:46 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
246 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA LAW ENFORCEMENT
SECTION OF GRAFTON STREET CLOSED DUE TO FLOODING.
REPORTED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102650
GAUCHERSpecial weather statement, Jul 9, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
747 PM EDT Fri Jul 9 2021
CTZ002-003-100030-
Hartford CT-Tolland CT-
747 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS DEVELOPING...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 7 miles northeast of Torrington, moving east at 25
mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Vernon,
Windsor, South Windsor, Simsbury, Bloomfield, Avon, Suffield, East
Longmeadow, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4201 7302 4202 7281 4200 7280 4200 7277
4202 7276 4203 7261 4202 7259 4204 7250
4177 7247 4178 7302 4180 7301 4181 7295
4188 7295 4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 2347Z 264DEG 23KT 4188 7300
BelkThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 6 hr |
| Jul 9, 9:11 AM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 7 hr |
| Jul 9, 9:32 AM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 6 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Norfolk, Suffolk | 4 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Essex | 8 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Middlesex | 37 hr |
| Jul 9, 2:24 PM EDT | Areal Flood Warning | BOX | Hampden, Worcester | 8 hr |
| Jul 9, 3:24 PM EDT | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 5 hr |
| Jul 9, 3:41 PM EDT | Areal Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 5 hr |
| Jul 9, 4:52 PM EDT | Small Craft Advisory | BOX | 22 hr | |
| Jul 9, 7:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Jul 9, 5:33 AM EDT | River Flood Warning | BOX | Kent, Providence | 21 hr |
| Jul 9, 12:28 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.